Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 18, NWS Newport/Morehead City, NC

February 16, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 16, 2012, 3:31 PM EST. It took effect at Feb 17, 2012, 7:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2012, 3:31 PM EST (20:31 UTC)
In effect from
Feb 17, 2012, 7:00 AM EST
Expired
Feb 17, 2012, 5:37 PM EST
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WHUS72 KMHX 162031
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EST THU FEB 16 2012

...STRONG SOUTHERLY WINDS EXPECTED LATE THIS AFTERNOON INTO
TONIGHT...

LOW PRESSURE WILL MOVE OFFSHORE TONIGHT WITH STRONG SOUTHERLY
FLOW INCREASING IN RESPONSE. HIGH PRESSURE WILL START TO BUILD
EAST ACROSS THE AREA FRIDAY WITH A SURGE IN NORTHERLY WINDS
DEVELOPING THROUGH FRIDAY AFTERNOON.

AMZ150-152-170445-
/O.NEW.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
331 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM
EST FRIDAY. 

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...BUILDING 4 TO 6 FEET...MAINLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ154-156-158-170445-
/O.CON.KMHX.SC.Y.0017.120216T2100Z-120217T0800Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
331 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
554 
WHUS72 KMHX 170020
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
720 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY SOUTHERN WATERS THIS EVENING THEN
DEVELOPING NORTHERN WATERS FRIDAY...

LOW PRESSURE WILL MOVE OFFSHORE TONIGHT WITH GUSTY SOUTHERLY FLOW
OVER THE OUTER SOUTHERN WATERS. HIGH PRESSURE WILL START TO BUILD
EAST ACROSS THE AREA FRIDAY WITH A SURGE IN NORTHERLY WINDS
DEVELOPING THROUGH FRIDAY AFTERNOON ESPECIALLY OVER THE NORTHERN
WATERS.

AMZ154-156-158-170800-
/O.CON.KMHX.SC.Y.0017.000000T0000Z-120217T0800Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
720 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET OVER THE OUTER 
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-170930-
/O.CON.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
720 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
FRIDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...BUILDING 4 TO 6 FEET...MAINLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
998 
WHUS72 KMHX 170228
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
928 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY DEVELOPING NORTHERN WATERS FRIDAY...

LOW PRESSURE OFFSHORE AND HIGH PRESSURE BUILD ING IN FROM THE WEST
WILL LEAD TO GUSTY NORTHERLY WINDS DEVELOPING LATE TONIGHT AND
FRIDAY.

AMZ154-156-158-170330-
/O.CAN.KMHX.SC.Y.0017.000000T0000Z-120217T0800Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
928 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS AND SEAS WILL CONTINUE TO DIMINISH OVERNIGHT AS WEAK LOW
PRESSURE MOVES OFFSHORE.

$$

AMZ150-152-171030-
/O.CON.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
928 PM EST THU FEB 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
FRIDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...BUILDING 4 TO 6 FEET...MAINLY OVER THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
761 
WHUS72 KMHX 170948
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 AM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY CONDITIONS OVER THE NORTHERN WATERS
TODAY...

LOW PRESSURE OFFSHORE AND HIGH PRESSURE BUILDING IN FROM THE WEST
WILL LEAD TO GUSTY NORTHERLY WINDS TODAY. 

AMZ154-171800-
/O.EXA.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
448 AM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET...EXCEPT TO 6 FEET OUTER PORTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-171800-
/O.CON.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
448 AM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
799 
WHUS72 KMHX 172237
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EST FRI FEB 17 2012

...THE SMALL CRAFT ADVISORIES FOR THE NORTHERN AND CENTRAL NORTH
CAROLINA WATERS HAVE BEEN CANCELLED...

.WEAK HIGH PRESSURE BUILDING OVER THE NORTH CAROLINA WATERS WILL
PRODUCE NORTHEAST WINDS TO 15 KNOTS. THIS HAS ALLOWED SEAS TO
SUBSIDE TO 3 TO 5 FEET LATE TODAY.

AMZ150-152-154-172345-
/O.CAN.KMHX.SC.Y.0018.000000T0000Z-120218T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
537 PM EST FRI FEB 17 2012

...THE SMALL CRAFT ADVISORY FOR THE NORTHERN AND CENTRAL NORTH
CAROLINA WATERS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

SEAS HAVE SUBSIDED TO 3 TO 5 FEET ACROSS THE NORTHERN AND CENTRAL
NORTH CAROLINA WATERS LATE TODAY AND ARE EXPECTED TO SUBSIDE TO 2
TO 4 FEET EARLY SATURDAY. NORTHEAST WINDS OF AROUND 15 KNOTS ARE
EXPECTED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 3:11 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 16, 3:11 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EST THU FEB 16 2012

.SYNOPSIS...
WEAK LOW PRESSURE WILL CROSS THE AREA THIS EVENING. HIGH PRESSURE
RETURNS TO THE REGION FRIDAY AND SATURDAY. A LOW PRESSURE SYSTEM
WILL TRACK ALONG THE COAST SATURDAY NIGHT THROUGH SUNDAY. HIGH
PRESSURE ACROSS THE MIDWEST THEN BUILDS SOUTHEAST OVER THE REGION
MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 3 PM...SHOWERS WILL CONTINUE TO MOVE ACROSS THE REGION AS AN
AREA OF LOW PRESSURE MOVES OVERHEAD...THEN OFFSHORE THIS EVENING.
THE MID LEVEL SHORTWAVE ACROSS VA WILL PIVOT ACROSS THE NORTHERN
TIER OF THE CWA THIS EVENING WITH LINGERING SHOWERS COMING TO AN
END AROUND 06Z TONIGHT...09Z FURTHER TO THE NORTH. THOUGH LIMITED
POTENTIAL OF ANY CONVECTION...INSTABILITY LOOKS BEST ACROSS THE
GULF STREAM. ACCORDING TO THE SREF AND OTHER HI-RES MODELS...MU
CAPE LOOKS MARGINAL IN THIS REGION WITH VALUES RANGING FROM
100-300 J/KG. THE OTHER SIDE OF THE COIN IS THE DESTABILIZATION
THAT OCCURRED WITH THE PRECIPITATION EARLY THIS AFTERNOON ACROSS
THE SOUTH. GIVEN THIS...HAVE KEPT A MENTION OF ISO THUNDER ALONG
THE SOUTHERN WATERS THROUGH THE EARLY EVENING THOUGH CONFIDENCE IS WANING.

EXPECT SOUTHERLY WINDS TO VEER QUICKLY AFTER THE LOW MOVES OFFSHORE.
KEPT WINDS UP SLIGHTLY OVERNIGHT...ESPECIALLY ALONG THE OBX.
DRYING WILL QUICKLY ERODE ANY MID LEVEL MOISTURE EARLY FRIDAY
MORNING. WITH INCREASED SOIL SATURATION AND LOW LEVEL MOISTURE STILL
LINGERING OVERNIGHT...POTENTIAL FOG/STRATUS DEVELOPMENT UNDER CLEAR
CONDITIONS LOOKS PROMISING. WINDS MAY NOT FULLY DECOUPLE...ESPECIALLY
CLOSE TO THE WATER AS THE GRADIENT WILL BE TIGHTER. HAVE
ILLUSTRATED SOME FOG/LOW STRATUS WITH INLAND LOCATIONS HAVING THE
BEST POTENTIAL...ESPECIALLY WEST OF HWY 17. WITH CLEARING AND
WINDS SUBSIDING...TEMPS WILL FALL INTO THE LOW/MID 40S AREA WIDE.
WOULD NOT BE SURPRISED TO SEE TEMPS A LITTLE LOWER IF CLEARING
OCCURS SOONER THAN ANTICIPATED.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 3 PM...LOW LEVEL CLOUDS WILL ERODE AS HIGH PRESSURE BUILDS BACK
INTO THE AREA.  HIGH/MID LEVEL CLOUDS WILL START STREAMING IN FROM
THE WEST AHEAD OF THE NEXT SYSTEM.  THEREFORE...WITH SOME CLOUD
COVER IN PLACE...THICKNESSES INCREASING AND WEAK CAA...TEMPS WILL
CLIMB INTO THE UPPER 50S IN THE NORTH AND LOWER 60S TO THE SOUTH.
EXPECT NORTHERLY FLOW THROUGH THE DAY...WITH A SURGE IN WIND ALONG
THE NORTHERN OBX FRIDAY AFTERNOON...SUBSIDING THEREAFTER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 325 PM WED...MAIN ISSUE OF INTEREST IN THE LONG TERM
CONTINUES TO BE A POTENTIAL STRONG COASTAL STORM THIS WEEKEND.

SURFACE HIGH PRESSURE ACROSS THE MIDWEST WILL SHIFT EAST ACROSS
THE MID-ATLANTIC STATES FRI INTO FRI NIGHT...BUILDING SOUTH ACROSS
EASTERN NC. FRI INTO FRI NIGHT WILL REMAIN DRY UNDER WEAK CAA WITH
NORTHERLY WINDS VEERING NORTHEAST FRI NIGHT. STRONG SOUTHERN
STREAM SHORTWAVE WILL PUSH NORTHEAST ACROSS THE NORTHERN GOM
TOWARDS THE AREA SAT THROUGH SUN. CONTINUED TO LEAN TOWARDS ECMWF
DUE TO ITS CONSISTENCY OVER THE PAST FEW DAYS...WITH A SOUTHERN
STREAM SHORTWAVE AND SURFACE LOW PROGGED TO CROSS EASTERN NC SAT
AFTERNOON THROUGH SUN. GFS IS FASTER WITH ITS SCENARIO AND BRINGS
IN A STRONGER NORTHERN STREAM SHORTWAVE AND PROGRESSES THE SURFACE
LOW THROUGH THE SOUTHEASTERN STATES TOO QUICKLY COMPARED TO ECMWF
AND GFS ENSEMBLE MEANS.

LATEST ECMWF BOMBS OUT THE DEVELOPING LOW EAST OF CAPE HATTERAS
SUN NIGHT. WINDS WILL INCREASE TO 30-35 MPH BRINGING THE
POTENTIAL FOR WIND ADVISORIES ALONG THE OBX AND SOUND COUNTIES
SHOULD THIS SCENARIO PAN OUT. MINOR COASTAL FLOODING IS ALSO
POSSIBLE GIVEN STRONG NORTH TO NORTHWESTERLY WIND FETCH FROM
00-12Z SAT NIGHT. RAIN WILL BEGIN TO SPREAD INTO SOUTHERN PORTIONS
SAT AFTERNOON...THEN WILL SEE PERIODS OF HEAVY RAIN DEVELOPING SAT
NIGHT INTO SUN MORNING AS THE LOW INTENSIFIES OFF THE COAST. MAIN
MID LEVEL SHORTWAVE TROUGH AND VORTMAX WILL PUSH THROUGH THE REGION
LATE SUN EVENING WHICH MAY BRING ANOTHER PERIOD OF HEAVY SHOWERS.
STORM TOTAL PRECIPITATION AMOUNTS UPWARDS OF 1.50-2.00 ARE
POSSIBLE WITH THIS COASTAL STORM. RESIDENTS ARE URGED TO MONITOR
THE APPROACHING STORM OVER THE NEXT SEVERAL DAYS AS IMPACT
DETAILS ARE FINE TUNED.

RIDGING AT THE SURFACE AND ALOFT WILL BUILD EAST OVER THE CAROLINAS
MON INTO TUES. MOSTLY SUNNY SKIES EXPECTED MON THROUGH TUE WITH
TEMPS NEAR CLIMO...UPPER 50S FOR HIGHS AND MID/UPPER 30S FOR LOWS.
SURFACE RIDGE SHIFTS OFFSHORE TUES INTO TUES NIGHT ALLOWING FOR
RETURN FLOW TO SET UP AHEAD OF A COLD FRONT PROGGED TO IMPACT THE
REGION WED NIGHT INTO THURS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
A SFC LOW WILL APPROACH THE AREA THIS AFTERNOON/EVENING WITH
CIGS/VSBYS LOWERING BELOW VFR CRITERIA.

TRICKY FORECAST AS CLOUDS ARE HOLDING JUST AROUND VFR CRITERIA.
SHOWERS HAVE SLOWLY MADE THEIR WAY INTO THE WESTERN PORTION OF THE
CWA. VFR CRITERIA ASSOCIATED WITH SHOWERS MAKES IT SEEM THAT THESE
ARE MOSTLY ELEVATED.  HOWEVER...WITH BETTER LOW LEVEL DYNAMICS
APPROACHING LATER THIS AFTERNOON...THE CEILINGS SHOULD LOWER WITH
HEAVIER SHOWERS...REDUCING VSBYS. THEREFORE...HAVE MVFR CIGS/VSBYS
THIS AFTERNOON/EVENING AS THE SHOWERS MOVE OVERHEAD.  THE BULK OF
THE PRECIPITATION WILL MOVE OFFSHORE AFTER SUNSET WITH QUICK MID
LEVEL DRYING.  LINGERING LOW LEVEL MOISTURE OVERNIGHT WILL YIELD
STRATUS AND FOG DEVELOPMENT.  MODEL GUIDANCE SUGGESTS THE CRITERIA
COULD FALL AOB IFR CRITERIA UNDER NORTHERLY FLOW.  HAVE ILLUSTRATED
THIS IN THE TAFS BUT WILL PUNT TO THE NEXT FORECASTER TO GAIN A
BETTER HANDLE ON THIS PROBABILITY.  ANY LOW LEVEL MOISTURE WILL SLOW
ERODE FRIDAY AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD INTO THE
AREA.  A PLEASANT DAY ON TAP FRIDAY WITH SOME HIGH CLOUDS
APPROACHING AHEAD OF THE NEXT SYSTEM.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 340 AM THURS...VFR CONDITIONS EXPECTED FRI THROUGH SAT AS
HIGH PRESSURE PUSHES EAST NORTH OF THE TAF SITES. CLOUDS WILL
INCREASE FROM THE SOUTH SAT AS A DEVELOPING LOW PRESSURE SYSTEM
ACROSS THE NORTHERN GOM APPROACHES FROM THE SOUTHWEST. THE LOW
WILL BOMB OUT OFF THE NC COAST SAT NIGHT INTO SUN BRINGING WITH IT
HEAVY SHOWERS AND GUSTY NORTH TO NORTHWEST WINDS. AVIATION
CONDITIONS WILL LIKELY DIMINISH TO MVFR/IFR IN SHOWERS SAT NIGHT
THROUGH SUN. HIGH PRESSURE BUILDS EAST ACROSS THE REGION MON WITH
A RETURN TO VFR IN SUNNY SKIES...WITH GUSTY WINDS POSSIBLE MON DUE
TO TIGHT NORTHWEST PRESSURE GRADIENT.

&&

.MARINE...
SHORT TERM /THROUGH  FRIDAY AFTERNOON/
AS OF 3 PM...SELY WINDS HAVE PICKED UP THIS AFTERNOON AHEAD OF THE SFC
LOW APPROACHING FROM THE SW. EXPECT WINDS TO KEEP INCREASING THIS
AFTERNOON/EVENING...MAINLY ALONG THE SOUTHERN WATERS AROUND 15-20 KTS WITH
GUSTS NEAR 25KTS. SEAS WILL BUILD IN RESPONSE TO 3-5 FT AROUND 6
FT ACROSS THE MOST SOUTHERN OUTER WATERS. SEAS WILL BE BETWEEN 2-4
FT NORTH OF HATTERAS. WINDS WILL VEER THROUGH THE OVERNIGHT
HOURS...SUBSIDING BRIEFLY BEFORE PICKING UP FRIDAY
MORNING/AFTERNOON AS THE LOW EXITS AND HIGH PRESSURE BUILDS INTO
THE AREA...UNDER A TIGHTENING GRADIENT. WINDS ACROSS THE NORTHER
WATERS WILL INCREASE 15-20 KTS WITH GUSTS NEAR 25KTS. ACROSS THE
SOUTHERN WATERS EXPECT 10-15 KTS. SEAS WILL ALSO BUILD IN RESPONSE
TO THIS SURGE...GETTING CLOSE TO 6 FT ALONG THE CENTRAL/ NORTHERN
OUTER WATERS. GIVEN THIS BRIEF SURGE...SCA HAS BEEN ADDED 12Z FRIDAY
THROUGH 03Z SATURDAY.

LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 355 AM THURS...WEAK SURFACE LOW PRESSURE WILL DEVELOP EAST
OF THE NORTHERN COASTAL WATERS FRI WHICH WILL TIGHTEN THE
NORTHERLY PRESSURE GRADIENT BRIEFLY DURING THE DAY. WINDS WILL
BUILD 15-20 KNOTS BUT AT THIS TIME APPEAR TO REMAIN BELOW SCA
LEVELS...BOTH IN WINDS AND SEAS. HIGH PRESSURE WILL PASS
EAST...NORTH OF THE WATERS FRI INTO SAT WITH WINDS VEERING
NORTHEAST BY LATE AFTERNOON.

VERY UNFAVORABLE BOATING CONDITIONS EXPECTED THIS WEEKEND. THE POTENTIAL
CONTINUES FOR A STRONG COASTAL LOW TO DEVELOP OFF THE NC WATERS
SAT NIGHT THROUGH SUN WITH GALES LIKELY SUN AFTERNOON THROUGH SUN
NIGHT. ADDITIONALLY...WIND FETCH WILL BE NORTH TO NORTHWEST NEAR
30 KNOTS FROM AROUND 00Z-12Z SUN BRINGING THE POTENTIAL FOR MINOR COASTAL
FLOODING IF THE CURRENT SCENARIO MATERIALIZES. SEAS WILL BUILD 8
TO 10 FT AT PEAK...THEN AS THE LOW PUSHES NORTHEAST OF THE WATERS
ON MON...SCA CONDITIONS IN SEAS GREATER THAN 6 FT WILL LIKELY
CONTINUE THROUGH MON ESPECIALLY FOR LOCATIONS NORTH OF DIAMOND
SHOALS. MARINERS ARE URGED TO MONITOR FORECAST UPDATES OVER THE
NEXT SEVERAL DAYS REGARDING THE COASTAL STORM.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST FRIDAY FOR AMZ154-156-158.
     SMALL CRAFT ADVISORY FROM 7 AM TO 10 PM EST FRIDAY FOR AMZ150-
     152.

&&

SYNOPSIS...LEP
NEAR TERM...LEP
SHORT TERM...LEP
LONG TERM...DAG/TL
AVIATION...DAG/JME
MARINE...LEP/DAG
Hazardous weather outlook, Feb 16, 5:36 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 AM EST THU FEB 16 2012

NCZ029-044>047-079>081-090>095-098-103-104-170915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
536 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG LOW PRESSURE IS EXPECTED TO IMPACT EASTERN NORTH CAROLINA
THIS WEEKEND. A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES...ALONG
WITH STRONG WINDS...ARE EXPECTED. COASTAL FLOODING AND POTENTIALLY
DAMAGING WINDS MAY AFFECT COASTAL AREAS. RESIDENTS ARE URGED TO
MONITOR NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OVER THE NEXT
SEVERAL DAYS ON THIS DEVELOPING WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.